Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 152, NWS Nashville, TN

December 21, 20134 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 21, 2013, 11:16 PM CST for 4 counties in Tennessee. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 11:16 PM CST (05:16 UTC)
Expired
Dec 22, 2013, 12:15 AM CST
In force
59 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 133 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 11:22 PM CSTTSTM WND DMGLivingston, TNTREES AND POWER LINES DOWN ACROSS THE COUNTY.
Dec 21, 11:55 PM CSTTSTM WND DMG4 N Jamestown, TNA FEW TREES AND POWER LINES DOWN ACROSS THE NORTHERN END OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 8:16 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
694 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS54 KOHX 220516
SVROHX
TNC049-133-137-141-220615-
/O.NEW.KOHX.SV.W.0152.131222T0516Z-131222T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1116 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OVERTON COUNTY IN MIDDLE TENNESSEE...
  EASTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
  PUTNAM COUNTY IN MIDDLE TENNESSEE...
  FENTRESS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1215 AM CST

* AT 1113 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM LIVINGSTON TO
  BAXTER...AND WERE MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...ALGOOD...MONTEREY...RICKMAN...PALL MALL...CRAWFORD...
  GRIMSLEY...PICKETT STATE PARK...ALLARDT AND CLARKRANGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SUNDAY MORNING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3637 8471 3629 8479 3629 8487 3621 8491
      3616 8490 3615 8496 3617 8503 3610 8515
      3611 8523 3608 8525 3610 8569 3623 8558
      3626 8551 3632 8549 3645 8539 3645 8510
      3661 8494 3660 8478 3645 8469
TIME...MOT...LOC 0516Z 264DEG 33KT 3644 8531 3612 8559

$$

TB12
2 follow-up statements
962 
WWUS54 KOHX 220538
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 PM CST SAT DEC 21 2013

TNC049-133-137-141-220615-
/O.CON.KOHX.SV.W.0152.000000T0000Z-131222T0615Z/
OVERTON TN-PICKETT TN-PUTNAM TN-FENTRESS TN-
1138 PM CST SAT DEC 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FENTRESS...
EASTERN PUTNAM...EASTERN PICKETT AND SOUTHEASTERN OVERTON COUNTIES
UNTIL 1215 AM CST...

AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES WEST OF JAMESTOWN TO 6 MILES SOUTHEAST OF ALGOOD...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...MONTEREY...ALGOOD...PALL MALL...CLARKRANGE...
  CRAWFORD...RICKMAN...GRIMSLEY...PICKETT STATE PARK AND ALLARDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3637 8471 3629 8479 3629 8487 3621 8491
      3616 8490 3615 8496 3617 8503 3613 8513
      3610 8515 3611 8523 3608 8525 3610 8553
      3645 8523 3645 8510 3661 8494 3660 8478
      3645 8469
TIME...MOT...LOC 0538Z 264DEG 33KT 3646 8506 3614 8534

$$

TB12
355 
WWUS54 KOHX 220549
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 PM CST SAT DEC 21 2013

TNC049-133-137-141-220615-
/O.CON.KOHX.SV.W.0152.000000T0000Z-131222T0615Z/
OVERTON TN-PICKETT TN-PUTNAM TN-FENTRESS TN-
1149 PM CST SAT DEC 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FENTRESS...
EAST CENTRAL PUTNAM...EASTERN PICKETT AND SOUTHEASTERN OVERTON
COUNTIES UNTIL 1215 AM CST...

AT 1145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JAMESTOWN TO MONTEREY...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...MONTEREY...PALL MALL...CLARKRANGE...CRAWFORD...
  GRIMSLEY...PICKETT STATE PARK AND ALLARDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
CENTRAL TENNESSEE.

LAT...LON 3637 8471 3633 8475 3632 8478 3629 8479
      3629 8487 3621 8491 3616 8490 3615 8496
      3617 8503 3613 8513 3610 8515 3612 8543
      3661 8494 3660 8478 3645 8469
TIME...MOT...LOC 0548Z 264DEG 33KT 3647 8495 3615 8523

$$

TB12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 7:15 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Dec 21, 7:15 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CST SAT DEC 21 2013

.MESOSCALE UPDATE...

...TORNADO WATCH STILL IN EFFECT FOR WESTERN MIDDLE TN...

LINE OF STRONG TO SEVERE STORMS ACROSS WRN KY/TN/MS IS QUICKLY
MOVING TO THE EAST NOW. LATEST LAPS DATA SHOWING LI'S ANYWHERE
FROM 0 TO -2C ACROSS THE MID STATE...WITH THE LATEST OHX SOUNDING
SHOWING A THIN CAP. WE HAVE BEEN WARMING SINCE THOUGH SO CAP WILL
LIKELY NOT HOLD. SHEAR IS QUITE INCREDIBLE WITH 50 KTS AROUND 2KFT
AND 70 KTS AROUND 5KFT. WITH OUR SFC WINDS BACKING...STORM
RELATIVE HELICITIES FROM 0-3KM ARE ANYWHERE FROM 700 TO OVER
900...WAY OFF THE CHART. GIVEN UPSTREAM WARNINGS AND
REPORTS...WOULD EXPECT ANY STRONG STORM TO PRODUCE WIND GUSTS OVER
60 MPH RELATIVELY EASILY BUT THE BIGGEST THREAT WILL BE WHERE
REFLECTIVITY GRADIENTS ARE THE STRONGEST/TIGHTEST ALONG THE
LEADING EDGE. WE WILL JUST HAVE TO WATCH THE NORTHERN EDGE OF ANY
BOWING SEGMENTS WITHIN THE SQUALL LINE WHERE TORNADIC ACTIVITY
WILL BE MOST LIKELY. THUS...THE THREAT FOR SEVERE WEATHER/ISOLATED
TORNADIC ACTIVITY HAS NOT DIMINISHED GIVEN THE LOCAL ENVIRONMENT.

TIMING THE LEADING EDGE OUT THIS FAR...LOOKS LIKE ROUGHLY A 9PM
ARRIVAL TIME AROUND THE NASHVILLE METRO AREA.

&&

.PREV DISCUSSION... /ISSUED 532 PM CST SAT DEC 21 2013/

UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S.

AVIATION...BNA/CKV/CSV...LINE OF CONVECTION WILL MOVE ACROSS
MIDDLE TENNESSEE THIS EVENING AND INTO THE OVERNIGHT PERIOD AS A
STRONG COLD FRONT PUSHES THROUGH THE REGION. SURFACE WINDS WILL
REMAIN STRONG THROUGH THE NIGHT WITH STRONG LLWS OWING TO A 60-KT
LOW-LEVEL JET. LOOK FOR LOW CIGS TO PERSIST UNTIL SUNDAY MORNING
BEFORE DRIER AIR MOVES IN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 AM CST SUNDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

AL
Hazardous weather outlook, Dec 21, 8:33 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
833 PM CST SAT DEC 21 2013

TNZ005>007-022>027-056>060-093>095-221030-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-GILES-
833 PM CST SAT DEC 21 2013

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS EVENING AND OVERNIGHT.

THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS ALL OF MIDDLE
TENNESSEE THROUGH TONIGHT. A LINE OF STRONG TO SEVERE STORMS
WILL CONTINUE MOVING ACROSS THE MID STATE THROUGH THE EARLY
MORNING HOURS. ISOLATED TORNADOES ARE EXPECTED WITH THIS LINE...
ALONG WITH DAMAGING STRAIGHT LINE WINDS. WIND DAMAGE HAS ALREADY
BEEN REPORTED IN THE MID STATE TONIGHT...AND MORE ISOLATED CASES
OF WIND DAMAGE ARE EXPECTED THROUGH MIDNIGHT.

IN ADDITION...STRONG GRADIENT WINDS OF AROUND 40 MPH AHEAD OF THE
LINE WILL BE POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT THROUGH
THE OVERNIGHT HOURS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED.

TNZ008>011-028>034-061>066-075-077>080-221030-
SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
833 PM CST SAT DEC 21 2013

...TORNADO WATCH IN EFFECT UNTIL 2 AM CST SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS EVENING AND OVERNIGHT.

THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS ALL OF MIDDLE
TENNESSEE THROUGH TONIGHT. A LINE OF STRONG TO SEVERE STORMS
WILL CONTINUE MOVING ACROSS THE MID STATE THROUGH THE EARLY
MORNING HOURS. ISOLATED TORNADOES ARE EXPECTED WITH THIS LINE...
ALONG WITH DAMAGING STRAIGHT LINE WINDS. WIND DAMAGE HAS ALREADY
BEEN REPORTED IN THE MID STATE TONIGHT...AND MORE ISOLATED CASES
OF WIND DAMAGE ARE EXPECTED THROUGH EARLY SUNDAY MORNING...AS THE
LINE OF STORMS CONTINUES TO MOVE TO THE EAST.

IN ADDITION...STRONG GRADIENT WINDS OF AROUND 40 MPH AHEAD OF THE
LINE WILL BE POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT THROUGH
THE OVERNIGHT HOURS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Dec 21, 10:58 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND DMG     WATERTOWN               36.10N  86.14W
12/21/2013                   WILSON             TN   EMERGENCY MNGR

            REPORT OF A TREE ACROSS THE ROAD LOCATED AT 384
            STATESVILLE ROAD IN WATERTOWN

&&

EVENT NUMBER OHX1300812

MDAVIS
Local storm report, Dec 21, 11:01 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HIGH SUST WINDS  NASHVILLE               36.17N  86.78W
12/21/2013  M62 MPH          DAVIDSON           TN   BROADCAST MEDIA

            62 MPH WIND GUST REPORTED FROM TENNESSEE STATE
            UNIVERSITY WITH THEIR WEATHER SYSTEM ON WEATHERBUG.

&&

EVENT NUMBER OHX1300813

MDAVIS
Local storm report, Dec 21, 11:03 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     SMYRNA                  35.98N  86.52W
12/21/2013                   RUTHERFORD         TN   AMATEUR RADIO

            SMYRNA AIRPORT EMERGENCY MANAGER REPORTS ONE JETSTREAM
            AIRCRAFT BLOWN OVER ONTO ANOTHER AIRCRAFT.

&&

EVENT NUMBER OHX1300814

MDAVIS
Local storm report, Dec 21, 11:05 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND DMG     PULASKI                 35.20N  87.03W
12/21/2013                   GILES              TN   EMERGENCY MNGR

            SCATTERED TREES REPORTED DOWN COUNTYWIDE.

&&

EVENT NUMBER OHX1300815

MDAVIS
Local storm report, Dec 21, 11:06 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1106 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND DMG     CARTHAGE                36.26N  85.94W
12/21/2013                   SMITH              TN   TRAINED SPOTTER

            SONIC DRIVE IN REPORTS SIGN BLOWN OUT.

&&

EVENT NUMBER OHX1300816

MDAVIS
Local storm report, Dec 21, 11:09 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1109 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TSTM WND DMG     CAMDEN                  36.06N  88.10W
12/21/2013                   BENTON             TN   EMERGENCY MNGR

            TREES DOWN ALONG BIRDSONG... DANVILLE AND LICK CREEK
            ROADS

0754 PM     TSTM WND DMG     DOVER                   36.48N  87.84W
12/21/2013                   STEWART            TN   EMERGENCY MNGR

            ROOF WAS BLOWN OFF OF A HOME ON FRANK EARHART ROAD IN
            DOVER.

0802 PM     TSTM WND DMG     10 S DOVER              36.34N  87.84W
12/21/2013                   STEWART            TN   AMATEUR RADIO

            REPORTS OF TREES DOWN ON HWY 49 NORTH OF HOUSTON
            STEWART COUNTY LINE.

0806 PM     TSTM WND DMG     WAVERLY                 36.09N  87.79W
12/21/2013                   HUMPHREYS          TN   AMATEUR RADIO

            TREES REPORTED DOWN ALONG RICHLAND AVE AND HWY 13

0819 PM     TSTM WND GST     CLARKSVILLE             36.56N  87.35W
12/21/2013  M60 MPH          MONTGOMERY         TN   ASOS

0820 PM     TSTM WND DMG     7 E MCEWEN              36.11N  87.51W
12/21/2013                   DICKSON            TN   AMATEUR RADIO

            ON HWY 70 BUILDINGS DAMAGED AND POWER LINES ARCHING
            NEAR THE HUMPHREYS DICKSON COUNTY LINE.

0835 PM     TSTM WND DMG     5 NW BON AQUA           36.00N  87.40W
12/21/2013                   DICKSON            TN   TRAINED SPOTTER

            NUMEROUS TREES DOWN. ESTIMATED WINDS OVER 60 MPH.

0839 PM     TSTM WND DMG     ADAMS                   36.58N  87.07W
12/21/2013                   ROBERTSON          TN   AMATEUR RADIO

            POWER OUTAGES REPORTED IN CEDAR HILL AND ADAMS.

0839 PM     TSTM WND DMG     CENTERVILLE             35.79N  87.45W
12/21/2013                   HICKMAN            TN   EMERGENCY MNGR

            HICKMAN COUNTY EMA REPORTS TREES DOWN AND POWER LINES
            DOWN IN CENTEVILLE PROPER.

0847 PM     TSTM WND DMG     3 N ASHLAND CITY        36.32N  87.06W
12/21/2013                   CHEATHAM           TN   TRAINED SPOTTER

            REPORTS OF POWER OUTAGES NORTH OF ASHLAND CITY.

0902 PM     TSTM WND DMG     FAIRVIEW                35.98N  87.12W
12/21/2013                   WILLIAMSON         TN   TWITTER

            POWER OUTAGES BEING REPORTS IN FAIRVIEW

0913 PM     TSTM WND DMG     9 SSW NASHVILLE         36.05N  86.85W
12/21/2013                   DAVIDSON           TN   TWITTER

            REPORTS OF POWER OUTAGES IN BELLEVUE

0913 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
12/21/2013                   DAVIDSON           TN   EMERGENCY MNGR

            MULITPLE REPORTS OF TREES DOWN ACROSS THE COUNTY.

0915 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
12/21/2013                   DAVIDSON           TN   EMERGENCY MNGR

            BRICK WALL BLOWN OUT OF BUILDING BLOCKING THE ROAD ON
            WHITES CREEK PIKE AND DICKERSON ROAD

0921 PM     NON-TSTM WND DMG 6 E GALLATIN            36.38N  86.35W
12/21/2013                   SUMNER             TN   EMERGENCY MNGR

            REPORTS OF POWER LINES DOWN IN CASTALIAN SPRINGS ALONG
            S WRIGHT LANE. FROM GRADIENT WINDS.

0923 PM     TSTM WND DMG     13 W LAWRENCEBURG       35.25N  87.57W
12/21/2013                   LAWRENCE           TN   AMATEUR RADIO

            POWER OUTAGES REPORTED ALONG HWY 64 IN WESTERN LAWRENCE
            COUNTY

0925 PM     NON-TSTM WND DMG MURFREESBORO            35.85N  86.39W
12/21/2013                   RUTHERFORD         TN   LAW ENFORCEMENT

            RUTHERFORD COUNTY SHERIFF OFFICE REPORTS TRANSFORMERS
            BLOWING ALL ACROSS THE COUNTY.

0927 PM     HIGH SUST WINDS  NASHVILLE               36.17N  86.78W
12/21/2013  M62 MPH          DAVIDSON           TN   BROADCAST MEDIA

            62 MPH WIND GUST REPORTED FROM TENNESSEE STATE
            UNIVERSITY WITH THEIR WEATHER SYSTEM ON WEATHERBUG.

0930 PM     TSTM WND DMG     13 NW COLUMBIA          35.76N  87.21W
12/21/2013                   MAURY              TN   TRAINED SPOTTER

            REPORT OF A TREE DOWN NEAR THE INTERSECTION OF SANTA FE
            PIKE AND SNOW CREEK ROAD AND A REPORT OF A TREE FELL ON
            A CAR ON KNOB CREEK ROAD NEAR THETA PIKE.

0930 PM     HIGH SUST WINDS  BRENTWOOD               36.00N  86.79W
12/21/2013  M65 MPH          WILLIAMSON         TN   AMATEUR RADIO

            65 PLUS MPH MEASURED BETWEEN OLD SMYRNA ROAD TO WILSON
            ROAD TO EDMONDSON ROAD

0935 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
12/21/2013                   WILLIAMSON         TN   EMERGENCY MNGR

            POWER POLE DOWN OVER ROADWAY AT SADDLEVIEW AND
            CEDARVIEW DRIVE.

0936 PM     TSTM WND DMG     FRANKLIN                35.93N  86.84W
12/21/2013                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE BLOCKING ROADWAY AT OLD NASHVILLE ROAD ADN TAYLOR
            ROAD.

0939 PM     TSTM WND DMG     9 SE COLUMBIA           35.53N  86.94W
12/21/2013                   MAURY              TN   LAW ENFORCEMENT

            WIDE SPREAD POWER OUTAGES REPORTED IN HAMPSHIRE AND
            ALONG SR-50 BETWEN MARSHALL AND MAURY COUNTIES

0942 PM     TSTM WND DMG     LAWRENCEBURG            35.25N  87.34W
12/21/2013                   LAWRENCE           TN   EMERGENCY MNGR

            TREE DOWN ON RESIDENCE IN DOWNTOWN LAWRENCEBURG ALONG
            5TH STREE.

0959 PM     TSTM WND DMG     1 S LEBANON             36.20N  86.32W
12/21/2013                   WILSON             TN   EMERGENCY MNGR

            TREE DOWN ON CHICKEN ROAD ONE HALF MILE SOUTH OF
            LEBANON ON HWY 231.

1003 PM     FUNNEL CLOUD     6 ESE LEBANON           36.18N  86.22W
12/21/2013                   WILSON             TN   TRAINED SPOTTER

            WILSON CO. TRAINED SPOTTER REPORTS TRANSFORMERS
            FLASHING APPROXIMATELY 5 MILES WEST OF LINWOOD ROAD EXIT
            ON I-40. SPOTTER REPORTS POSSIBLE FUNNEL ASSOCIATED WITH
            THESE FLASHES TO HIS WET NORTHWEST.

1003 PM     FUNNEL CLOUD     7 E LEBANON             36.21N  86.20W
12/21/2013                   WILSON             TN   TRAINED SPOTTER

            LINWOOD ROAD AT I-40 EXIT 245

1003 PM     TSTM WND DMG     LEBANON                 36.21N  86.32W
12/21/2013                   WILSON             TN   EMERGENCY MNGR

            REPORTS OF TREES DOWN HARTSVILLE PIKE AND VANCE LANE IN
            LEBANON

1003 PM     TSTM WND DMG     HARTSVILLE              36.39N  86.16W
12/21/2013                   TROUSDALE          TN   AMATEUR RADIO

            TROUSDALE COUNTY AMATEUR RADIO OPERATOR REPORTS POWER
            OUTAGE AT END OF PURES BEND RD AT THE CUMBERLAND RIVER
            EAST OF HWY 141

1007 PM     TSTM WND DMG     LEBANON                 36.21N  86.32W
12/21/2013                   WILSON             TN   EMERGENCY MNGR

            TREES AND WIRES DOWN ON W FORREST AVE ALONG WITH POWER
            POLES DOWN AT CLEARVIEW DRIVE AND WEST MAIN STREET.

1007 PM     TSTM WND DMG     SMYRNA                  35.98N  86.52W
12/21/2013                   RUTHERFORD         TN   AMATEUR RADIO

            SMYRNA AIRPORT EMERGENCY MANAGER REPORTS ONE JETSTREAM
            AIRCRAFT BLOWN OVER ONTO ANOTHER AIRCRAFT.

1021 PM     TSTM WND DMG     PULASKI                 35.20N  87.03W
12/21/2013                   GILES              TN   EMERGENCY MNGR

            SCATTERED TREES REPORTED DOWN COUNTYWIDE.

1026 PM     TSTM WND GST     WATERTOWN               36.10N  86.14W
12/21/2013  M58 MPH          WILSON             TN   EMERGENCY MNGR

            WATERTOWN FIRE DEPARTMENT REPORTS 58.4 MPH WINDS
            MEASURED

1031 PM     TSTM WND DMG     CARTHAGE                36.26N  85.94W
12/21/2013                   SMITH              TN   TRAINED SPOTTER

            SONIC DRIVE IN REPORTS SIGN BLOWN OUT.

1046 PM     TSTM WND DMG     WATERTOWN               36.10N  86.14W
12/21/2013                   WILSON             TN   EMERGENCY MNGR

            REPORT OF A TREE ACROSS THE ROAD LOCATED AT 384
            STATESVILLE ROAD IN WATERTOWN

&&

EVENT NUMBER OHX1300782 OHX1300783 OHX1300788 OHX1300793 OHX1300784
OHX1300786 OHX1300785 OHX1300787 OHX1300789 OHX1300795 OHX1300791
OHX1300790 OHX1300798 OHX1300803 OHX1300792 OHX1300800 OHX1300794
OHX1300813 OHX1300796 OHX1300797 OHX1300807 OHX1300808 OHX1300810
OHX1300799 OHX1300801 OHX1300802 OHX1300804 OHX1300805 OHX1300806
OHX1300811 OHX1300814 OHX1300815 OHX1300809 OHX1300816 OHX1300812

MDAVIS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:36 PM CSTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart24 min
Dec 21, 7:53 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry22 min
Dec 21, 7:56 PM CSTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys, Montgomery, Stewart34 min
Dec 21, 8:00 PM CSTTornado WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart30 min
Dec 21, 8:09 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Perry, Wayne36 min
Dec 21, 8:18 PM CSTSevere Thunderstorm WarningOHXWayne42 min
Dec 21, 8:21 PM CSTTornado WarningOHXCheatham, Montgomery, Robertson39 min
Dec 21, 8:24 PM CSTTornado WarningOHXCheatham, Dickson, Humphreys, Montgomery36 min
Dec 21, 8:39 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 3 more36 min
Dec 21, 8:42 PM CSTTornado WarningOHXDickson, Hickman, Williamson33 min
Dec 21, 8:51 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Sumner, Williamson24 min
Dec 21, 8:53 PM CSTTornado WarningOHXRobertson, Sumner37 min
Dec 21, 9:05 PM CSTSevere Thunderstorm WarningOHXDavidson, Hickman, Lawrence, Lewis, Maury, Wayne and 1 more40 min
Dec 21, 9:13 PM CSTTornado WarningOHXDavidson, Sumner, Wilson32 min
Dec 21, 9:15 PM CSTSpecial Weather StatementOHXLawrence, Wayne45 min
Dec 21, 9:21 PM CSTTornado WarningOHXMacon, Sumner, Trousdale39 min
Dec 21, 9:37 PM CSTSevere Thunderstorm WarningOHXBedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more38 min
Dec 21, 9:38 PM CSTTornado WarningOHXDavidson, Sumner, Trousdale, Wilson22 min
Dec 21, 9:53 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale37 min
Dec 21, 9:56 PM CSTSevere Thunderstorm WarningOHXDeKalb, Smith, Trousdale, Wilson49 min
Dec 21, 10:09 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, DeKalb, Giles, Lawrence, Marshall and 3 more36 min
Dec 21, 10:09 PM CSTTornado WarningOHXSmith, Wilson36 min
Dec 21, 10:12 PM CSTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson33 min
Dec 21, 10:18 PM CSTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson27 min
Dec 21, 10:30 PM CSTTornado WarningOHXClay, Jackson, Smith30 min
Dec 21, 10:34 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Pickett26 min
Dec 21, 10:42 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, DeKalb, Giles, Lawrence, Marshall and 2 more48 min
Dec 21, 10:44 PM CSTSevere Thunderstorm WarningOHXJackson, Overton, Pickett, Putnam, Smith31 min
Dec 21, 10:59 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett31 min
Dec 21, 11:02 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 2 more43 min
Dec 21, 11:36 PM CSTSevere Thunderstorm WarningOHXCumberland, DeKalb, Fentress, Overton, Putnam, Van Buren and 2 more39 min
Dec 21, 11:44 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren46 min
Dec 22, 12:13 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Putnam, Van Buren, White47 min
Dec 22, 12:16 AM CSTSevere Thunderstorm WarningOHXFentress14 min
Dec 22, 12:29 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren31 min
Dec 22, 1:59 PM CSTRiver Flood AdvisoryOHXGrundy10 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.